Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 21, 2017, 8:56 AM CDT for Bourbon County, Kansas. It took effect at Apr 22, 2017, 6:38 AM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 8:56 AM CDT (13:56 UTC)
- In effect from
- Apr 22, 2017, 6:38 AM CDT
- Expired
- Apr 24, 2017, 3:35 AM CDT
- In force
- 45 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 15.01 ft at Apr 22, 2017, 10:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
974
WGUS43 KSGF 211356
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
856 AM CDT Fri Apr 21 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Kansas...Missouri...
Little Osage River at Fulton affecting Bourbon County.
Little Osage River near Horton affecting Vernon County.
Osage River near Schell City affecting Bates and Vernon Counties.
Sac River near Caplinger Mills affecting Cedar County.
...Forecast Flooding Changed from Minor to Moderate Severity for the
following rivers in Missouri...
The Marmaton River near Nevada affecting Vernon County
.This warning is based on future forecast precipitation amounts of
2 inches during the next 24 hours near the river basin(s).
If conditions warrant...additional rises or falls may occur based on
future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
KSC011-220156-
/O.NEW.KSGF.FL.W.0008.170422T1218Z-170424T0835Z/
/FTNK1.2.ER.170422T1218Z.170422T1800Z.170423T0835Z.NO/
856 AM CDT Fri Apr 21 2017
For the Little Osage River at Fulton. ...For the Little Osage
River at Fulton...
* At 8:15 AM Friday The stage was 8.9 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
morning and continue to rise to near 25.6 feet by tomorrow early
afternoon. The river will fall below flood stage by Sunday morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.
Farmland at the gage site becomes covered by flood waters, and
Highway 31, east of town becomes flooded. Highway 31, four miles
west of Fulton has flood waters reach four to six feet in depth.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Fulton 22 8.9 Fri 08 AM 21.8 19.1 7.2
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-220156-
/O.NEW.KSGF.FL.W.0009.170422T0846Z-170426T1516Z/
/HTNM7.1.ER.170422T0846Z.170424T1800Z.170425T1516Z.NO/
856 AM CDT Fri Apr 21 2017
For the Little Osage River near Horton. ...For the Little Osage
River near Horton...
* At 8:45 AM Friday The stage was 37.9 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early tomorrow
and continue to rise to near 43.7 feet by tomorrow evening. The
river will fall below flood stage by late Tuesday morning.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 37.9 Fri 09 AM 41.7 42.5 43.3
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-220156-
/O.EXT.KSGF.FL.W.0006.000000T0000Z-170426T0815Z/
/NVDM7.2.ER.170421T0337Z.170423T0000Z.170425T0815Z.UU/
856 AM CDT Fri Apr 21 2017
...For the Marmaton River near Nevada...
* At 8:45 AM Friday The stage was 21.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 29.3 feet by
tomorrow evening. The river will fall below flood stage Tuesday
morning.
* Impact...At 28.0 feet...Flood waters impact Highway 54, along Route
H and Route T west and north of Deerfield, or west of Nevada.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 21.5 Fri 09 AM 27.1 28.4 25.2
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC039-220156-
/O.NEW.KSGF.FL.W.0010.170422T1525Z-170424T2328Z/
/CMZM7.2.ER.170422T1525Z.170423T0600Z.170423T2328Z.NO/
856 AM CDT Fri Apr 21 2017
For the Sac River near Caplinger Mills. ...For the Sac River near
Caplinger Mills...
* At 8:45 AM Friday The stage was 12.2 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow late
morning and continue to rise to near 21.3 feet by early Sunday
morning. The river will fall below flood stage by Sunday evening.
* Impact...At 20.0 feet...Flood waters affect low lying areas near the
river including farmland along Highway N and between Highway W and
Caplinger Mills. Cedar Creek...a tributary of the Sac River
backwaters and floods portions of Highway 39 and south of Cedar
Springs.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Sac River Basin
Caplinger Mills 16 12.2 Fri 09 AM 14.0 20.3 12.3
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$
MOC013-217-220156-
/O.NEW.KSGF.FL.W.0011.170424T1630Z-170427T0834Z/
/SCZM7.1.ER.170424T1630Z.170425T1200Z.170426T0834Z.NO/
856 AM CDT Fri Apr 21 2017
For the Osage River near Schell City. ...For the Osage River near
Schell City...
* At 8:45 AM Friday The stage was 20.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late Monday
morning and continue to rise to near 30.9 feet by Tuesday morning.
The river will fall below flood stage by Wednesday morning.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of
Schell City. County roads west and north of Route M become
flooded. The Four River Conservation Area 10 miles west of Schell
City floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Osage River Basin
Schell City 30 20.2 Fri 09 AM 23.2 27.5 29.7
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$2 follow-up statements
528
WGUS83 KSGF 220136
FLSSGF
Flood Statement
National Weather Service Springfield MO
836 PM CDT Fri Apr 21 2017
...The Flood Warning is cancelled for the following rivers in
Kansas...
Marmaton River at Fort Scott affecting Bourbon County
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Little Osage River at Fulton affecting Bourbon County
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
Osage River near Schell City affecting Bates and Vernon Counties
Sac River near Caplinger Mills affecting Cedar County
.Heavy rainfall from earlier today has resulted in significant rises to area
rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-221636-
/O.EXT.KSGF.FL.W.0008.170422T1138Z-170424T0720Z/
/FTNK1.2.ER.170422T1138Z.170422T1800Z.170423T0720Z.NO/
836 PM CDT Fri Apr 21 2017
...For the Little Osage River at Fulton...
* At 8:15 PM Friday The stage was 11.3 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue
to rise to near 25.3 feet by tomorrow early afternoon. The river
will fall below flood stage by early Sunday morning.
* Impact...At 25.0 feet...Moderate flooding begins at the gage site.
Farmland at the gage site becomes covered by flood waters, and
Highway 31, east of town becomes flooded. Highway 31, four miles
west of Fulton has flood waters reach four to six feet in depth.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Fulton 22 11.3 Fri 08 PM 18.2 7.4 5.8
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-221636-
/O.EXT.KSGF.FL.W.0009.170422T0810Z-170426T1338Z/
/HTNM7.1.ER.170422T0810Z.170424T1800Z.170425T1338Z.NO/
836 PM CDT Fri Apr 21 2017
...For the Little Osage River near Horton...
* At 7:45 PM Friday The stage was 39.8 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 43.6 feet by tomorrow evening. The river will fall
below flood stage by Tuesday morning.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 39.8 Fri 08 PM 42.5 43.3 41.3
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-221636-
/O.EXT.KSGF.FL.W.0006.000000T0000Z-170426T1606Z/
/NVDM7.2.ER.170421T0337Z.170423T0600Z.170425T1606Z.UU/
836 PM CDT Fri Apr 21 2017
...For the Marmaton River near Nevada...
* At 7:45 PM Friday The stage was 22.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.5 feet by
early Sunday morning. The river will fall below flood stage late
Tuesday morning.
* Impact...At 28.0 feet...Flood waters impact Highway 54, along Route
H and Route T west and north of Deerfield, or west of Nevada.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Nevada 20 22.8 Fri 08 PM 27.4 25.8 21.3
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
KSC011-220206-
/O.CAN.KSGF.FL.W.0016.000000T0000Z-170424T0508Z/
/FSKK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
836 PM CDT Fri Apr 21 2017
The Flood Warning has been cancelled for The Marmaton River at Fort
Scott.
* At 7:30 PM Friday The stage was 28.1 feet.
* Flood stage is 38.0 feet.
* Forecast...The river will crest below flood stage at 36.7 feet
tomorrow early afternoon.
* Impact...At 38.0 feet...Flood Stage. Minor flooding begins along
Mill Creek north of town due to backwater effects of the Marmaton
River. Flood waters also begin to spill across the field by the Red
Barn Restaurant, on the north side of town, at the new Highway 69
Bridge.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Marmaton River Basin
Fort Scott 38 28.1 Fri 07 PM 29.9 17.0 13.4
&&
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481
$$
MOC013-217-221635-
/O.EXT.KSGF.FL.W.0011.170424T0730Z-170427T1520Z/
/SCZM7.1.ER.170424T0730Z.170425T1800Z.170426T1520Z.NO/
836 PM CDT Fri Apr 21 2017
...For the Osage River near Schell City...
* At 7:45 PM Friday The stage was 21.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Monday morning and
continue to rise to near 31.1 feet by Tuesday early afternoon. The
river will fall below flood stage by late Wednesday morning.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of
Schell City. County roads west and north of Route M become
flooded. The Four River Conservation Area 10 miles west of Schell
City floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Osage River Basin
Schell City 30 21.3 Fri 08 PM 27.1 30.3 31.0
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$
MOC039-221635-
/O.EXT.KSGF.FL.W.0010.170422T1010Z-170424T1134Z/
/CMZM7.1.ER.170422T1010Z.170423T0000Z.170423T1134Z.NO/
836 PM CDT Fri Apr 21 2017
...For the Sac River near Caplinger Mills...
* At 7:45 PM Friday The stage was 12.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to
rise to near 18.0 feet by tomorrow evening. The river will fall
below flood stage by Sunday morning.
* Impact...At 19.0 feet...Moderate Flood Stage. Flood waters reach
approximately three feet in depth at the Caplinger Mills
Campground.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Sac River Basin
Caplinger Mills 16 12.1 Fri 08 PM 15.9 9.8 7.2
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$605
WGUS83 KSGF 221033
FLSSGF
Flood Statement
National Weather Service Springfield MO
533 AM CDT Sat Apr 22 2017
...The Flood Warning is cancelled for the following rivers in
Kansas and Missouri...
Little Osage River at Fulton affecting Bourbon County
Sac River near Caplinger Mills affecting Cedar County
...The Flood Warning continues for the following rivers in
Missouri and Kansas...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County...
Elk River near Tiff City affecting McDonald County...
Jacks Fork at Alley Spring affecting Shannon County...
Little Osage River near Horton affecting Vernon County...
Marmaton River near Nevada affecting Vernon County ...
Osage River near Schell City affecting Bates and Vernon Counties...
Spring River above Baxter Springs affecting Cherokee County...
Spring River near Waco affecting Jasper County...
...The Flood Warning continues for the following rivers in
Missouri...
James River at Galena affecting Stone County
.Heavy rainfall received on Thursday through early Saturday will cause
river levels to rise above or remain above flood stage. Details on
each location remaining under flood warnings are included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-230133-
/O.EXT.KSGF.FL.W.0013.170422T1758Z-170424T0656Z/
/BIGM7.1.ER.170422T1758Z.170423T0600Z.170424T0056Z.NO/
533 AM CDT Sat Apr 22 2017
...For the Big Piney below Fort Leonard Wood East Gate...
* At 5:00 AM Saturday The stage was 4.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 12.8 feet by around midnight. The river will fall
below flood stage by tomorrow evening.
* Impact...At 14.0 feet...Water at the lower TA 250 Training Ground is
two feet deep.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Big Piney River
Fort Leonard Wo 8 4.1 Sat 05 AM 12.2 5.6 4.3
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC119-230133-
/O.EXT.KSGF.FL.W.0007.000000T0000Z-170424T0815Z/
/TIFM7.1.ER.170422T0636Z.170422T1800Z.170423T0815Z.NO/
533 AM CDT Sat Apr 22 2017
...For the Elk River near Tiff City...
* At 4:30 AM Saturday The stage was 16.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by this
afternoon. The river will fall below flood stage early tomorrow.
* Impact...At 20.0 feet...Moderate Flood Stage. Flood waters affect
the north and south side of the Highway 43 Bridge and the Cowskin
Public Fishing access area on the northeast side of the bridge. The
Waste Water Treatment Plant begins flood prevention measures.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Elk River Basin
Tiff City 15 16.2 Sat 04 AM 14.2 10.0 8.2
&&
LAT...LON 3663 9454 3658 9449 3656 9453 3661 9462
3664 9462
$$
MOC203-230133-
/O.EXT.KSGF.FL.W.0020.170422T1440Z-170423T0754Z/
/ALYM7.1.ER.170422T1440Z.170422T1800Z.170423T0154Z.NO/
533 AM CDT Sat Apr 22 2017
...For the Jacks Fork at Alley Spring...
* At 4:30 AM Saturday The stage was 6.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage late this morning and continue
to rise to near 9.5 feet by this afternoon. The river will fall
below flood stage by this evening.
* Impact...At 11.0 feet...Water flows through Alley Spring Campground
and isolates the 200 Area Camp Sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Jacks Fork River Basin
Alley Spring 9 6.9 Sat 04 AM 6.3 3.6 3.2
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$
MOC209-230133-
/O.CON.KSGF.FL.W.0015.000000T0000Z-170424T0744Z/
/GLNM7.1.ER.170422T1257Z.170422T1800Z.170423T0744Z.NO/
533 AM CDT Sat Apr 22 2017
...For the The James River at Galena...
* At 4:15 AM Saturday The stage was 13.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this morning and continue to
rise to near 20.0 feet by this afternoon. The river will fall
below flood stage by around midnight.
* Impact...At 20 feet...Low lying locations along the river including
camp grounds and canoe outfitters will flood.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
James River Basin
Galena 15 13.2 Sat 04 AM 12.8 9.0 8.0
&&
LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340
$$
MOC217-230133-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-170425T1440Z/
/HTNM7.1.ER.170422T1312Z.170424T0000Z.170424T1440Z.NO/
533 AM CDT Sat Apr 22 2017
...For the Little Osage River near Horton...
* At 4:45 AM Saturday The stage was 40.7 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this morning and continue to
rise to near 42.5 feet by tomorrow evening. The river will fall
below flood stage by late Monday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Little Osage River Basin
Horton 41 40.7 Sat 05 AM 42.2 41.4 35.5
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
KSC011-221103-
/O.CAN.KSGF.FL.W.0008.000000T0000Z-170424T0720Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
533 AM CDT Sat Apr 22 2017
The Flood Warning has been cancelled for The Little Osage River at
Fulton.
* At 5:15 AM Saturday The stage was 13.6 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 20.0 feet this
evening.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Little Osage River Basin
Fulton 22 13.6 Sat 05 AM 15.0 7.3 5.8
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-230133-
/O.EXT.KSGF.FL.W.0006.000000T0000Z-170426T0600Z/
/NVDM7.1.ER.170421T0337Z.170423T0000Z.170425T0600Z.UU/
533 AM CDT Sat Apr 22 2017
...For the Marmaton River near Nevada...
* At 4:45 AM Saturday The stage was 23.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.9 feet by this
evening. The river will fall below flood stage early Tuesday
morning.
* Impact...At 24.0 feet...The county road west of the gage, Minnie
Ball Road, is impassable.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Marmaton River Basin
Nevada 20 23.3 Sat 05 AM 24.3 23.5 18.4
&&
LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454
$$
MOC013-217-230133-
/O.EXT.KSGF.FL.W.0011.170425T0600Z-170427T0730Z/
/SCZM7.1.ER.170425T0600Z.170425T1800Z.170426T0730Z.NO/
533 AM CDT Sat Apr 22 2017
...For the Osage River near Schell City...
* At 4:45 AM Saturday The stage was 22.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early Tuesday morning and
continue to rise to near 30.3 feet by Tuesday early afternoon. The
river will fall below flood stage by early Wednesday morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage
Conservation Area, the Old River Road North of Schell City and Lost
Creek west of Schell Lake. Flood waters overflow the main river
channel at the gage site.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Osage River Basin
Schell City 30 22.1 Sat 05 AM 26.1 29.0 30.2
&&
LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416
$$
KSC021-230133-
/O.EXT.KSGF.FL.W.0017.170423T0000Z-170424T1221Z/
/BXTK1.1.ER.170423T0000Z.170423T0600Z.170423T1221Z.NO/
533 AM CDT Sat Apr 22 2017
...For the Spring River above Baxter Springs...
* At 5:01 AM Saturday The stage was 11.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to flood stage late this evening and
crest near 14.1 feet. The river will fall below flood stage Sunday
morning.
* Impact...At 14.5 feet...The north end of Kiwanis Park floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Spring River Basin
Baxter Springs 14 11.5 Sat 05 AM 14.1 8.9 5.7
&&
LAT...LON 3715 9462 3699 9461 3700 9475 3714 9471
$$
MOC097-230132-
/O.EXT.KSGF.FL.W.0019.170422T1910Z-170424T0730Z/
/WCOM7.1.ER.170422T1910Z.170423T0000Z.170423T0730Z.NO/
533 AM CDT Sat Apr 22 2017
...For the Spring River near Waco...
* At 4:30 AM Saturday The stage was 15.4 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 19.7 feet by this evening. The river will fall below
flood stage by around midnight.
* Impact...At 19.0 feet...Flood Stage. Roads on the east side of Maple
Bridge flood. Flood waters impact low areas near Galesburg upstream
from the Waco forecast point. Blackberry Creek floods due to
backwater effects from the Spring River.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Spring River Basin
Waco 19 15.4 Sat 04 AM 18.1 11.0 6.1
&&
LAT...LON 3730 9454 3723 9451 3718 9462 3725 9462
$$
MOC039-221103-
/O.CAN.KSGF.FL.W.0010.000000T0000Z-170424T1134Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
533 AM CDT Sat Apr 22 2017
The Flood Warning has been cancelled for The Sac River near
Caplinger Mills.
* At 4:45 AM Saturday The stage was 14.7 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 15.8 feet this
afternoon.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Sac River Basin
Caplinger Mills 16 14.7 Sat 05 AM 13.3 9.2 7.6
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 21, 7:21 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 21, 7:21 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
721 AM CDT Fri Apr 21 2017
.SYNOPSIS...
Issued at 305 AM CDT Fri Apr 21 2017
As a stationary frontal boundary sits just south of our region
through late tonight and into early Saturday, waves of rainfall
will continue to develop across the central plains and push
through our area. With each round of rainfall, flooding concerns
will gradually increase, especially south of the HWY 54 corridor.
Gradual clearing can be expected by late weekend and into early
next week. After a few days of pleasant weather early to midweek,
more unsettled weather is anticipated.
&&
.SHORT TERM...(Today through Saturday)
Issued at 305 AM CDT Fri Apr 21 2017
Showers and a few embedded thunderstorms have developed across
southeast Kansas and the Missouri Ozarks early this morning. This
activity is forecast to continue to develop/expand eastward
through the morning. A series of upper level disturbances should
keep precipitation going through much of the day. A less subtle
wave will then eject from the Rockies and into the southern plains
this afternoon. There may be a very slight break in the rainfall
late morning/early afternoon (respectively), however, with the
evolution of the waves, think that any break will be short-lived
before additional showers and storms develop/expand into the
region from the west.
From a severe weather standpoint, there will be just enough
elevated instability and wind shear or a hail/gusty wind threat,
however, the main story with this storm system will likely be the
potential for flooding (see below).
Eventually, a surface low with its parent mid level wave will
shift eastward during the morning Saturday. This should push the
heavier rain off to the east. Although much of the heavier
rainfall moves east, we will still be left with some light rain
showers/drizzle. It will also be noticeably cooler with some
locations not even getting above 50 degrees.
In terms of storm totals, most short term and global guidance have
increased amounts across the I44 corridor. Went ahead and added
Bourbon and Vernon Counties to the Flood Watch due to receiving
around an inch of rain yesterday with an additional 1-2 expected
up that way before all said and done. Around the I44 corridor and
especially south, think rainfall amounts of 2-4" with locally
higher amounts (say 5") is still reasonable. With soils becoming
quickly saturated (if not already) flooding concerns will grow
with each wave of heavier rainfall through today and especially
into the evening/overnight tonight.
.LONG TERM...(Saturday night through Thursday)
Issued at 305 AM CDT Fri Apr 21 2017
Precipitation and eventually clouds should slowly start to
decrease as the pesky late week system continues to exit stage
right by Sunday. Upper level ridging is then expected to build over
our area next week. This will allow temperatures to warm back
into the normal range after a below average weekend.
The weather once again turns unsettled mid to late week next week
as another series of mid level waves move from the southern
plains and into our region. At this time, timing and exact impact
of each wave are still difficult to resolve, however, this looks
to be a decent opportunity of more showers and thunderstorms
through perhaps early next weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 653 AM CDT Fri Apr 21 2017
An area of rain and embedded thunderstorms will continue across
southern Missouri early this morning. Additional rounds of showers
and thunderstorms will then impact the area from later this
morning into tonight. MVFR and local IFR conditions can be
expected around storms. IFR will become more prevalent from this
afternoon into tonight.
Surface winds will increase and become gusty out of the east from
this afternoon into tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday morning for MOZ066-077>082-088>098-
101>106.
KS...Flood Watch through Saturday morning for KSZ073-097-101.
&&
SYNOPSIS...Frye
SHORT TERM...Frye
LONG TERM...Frye
AVIATION...SchaumannHazardous weather outlook, Apr 21, 8:54 AM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 854 AM CDT Fri Apr 21 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221400- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 854 AM CDT Fri Apr 21 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Hail Risk. Elevated Flooding Risk. Elevated Lightning Risk. DISCUSSION... Moderate to heavy rain and scattered thunderstorms will impact the outlook area today. Heavy rainfall will become more widespread this afternoon and evening. Storm total rainfall will range from two to four inches through Saturday with localized amounts near five inches. The excessive rainfall will result in elevated risk for flooding of streams, poor drainage areas, low water crossings and main stem rivers. In addition to the flooding risk, a strong storm or two with hail may develop along the Arkansas border this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Residual flooding will be possible during much of the day Saturday from heavy rainfall on Friday. Our next storm system will set up across the central plains by mid week next week. Additional showers and thunderstorms will be possible during this timeframe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 21, 7:53 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD RACINE 36.90N 94.53W
04/21/2017 NEWTON MO 911 CALL CENTER
WATER OF UNKNOWN DEPTH OVER LOW WATER
CROSSING JUST SOUTH OF RACINE ON STATE
HIGHWAY CC. ROAD IS NOT CLOSED.
&&
BURCHFIELDLocal storm report, Apr 21, 7:57 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 1 W NEOSHO 36.87N 94.38W
04/21/2017 NEWTON MO 911 CALL CENTER
W SPRING ST BETWEEN VALLEY ST AND S NEOSHO
BLVD IN NEOSHO CLOSED DUE TO FLOOD WATER.
THIS IS A TYPICAL FLOOD SPOT.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:13 AM CDT | Flash Flood Warning | SGF | Cherokee | 12 hr |
| Apr 21, 10:17 AM CDT | Areal Flood Warning | SGF | Crawford | 12 hr |
| Apr 21, 11:53 AM CDT | Areal Flood Warning | SGF | Bourbon | 12 hr |
| Apr 21, 1:31 PM CDT | River Flood Warning | SGF | Bourbon | 59 hr |
| Apr 21, 2:28 PM CDT | River Flood Warning | SGF | Cherokee | 3 days |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.